MAUDE Adverse Event Report: ETHICON INC. VICRYL SUTURE 18"(45CM) 1 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL SUTURE 18"(45CM) 1 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J741D
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Evaluation: an empty opened foil, two detached needles, six parked needle/ suture and several suture pieces of product were returned for analysis.During the visual inspection of sample, the swage and attachment area of the eight needles were as expected.The sutures could not be dispensed since; it has begun with the process of degradation and the time of exposure of suture to the environment could not be determined.Also, the foil was examined for visual inspection and showed multiples wrinkles and holes in cavity on the top and bottom foil package (from outside to inside) due to excessive manipulation.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the sample received, the assignable cause of suture breakage pre-op is a suture degradation; which is a result of improper handling of package.
 
Event or Problem Description
It was reported that a patient underwent an unknown ob-gyn procedure on an unknown date and a suture was used.During surgery, it was found that the suture had been broken into pieces when opening the package.Upon evaluation of the returned sample it was found that multiples wrinkles and holes were in cavity of foil package.The suture had begun the degradation process.There were no adverse patient consequences reported.

Brand Name
VICRYL SUTURE 18"(45CM) 1 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8394912
Report Number2210968-2019-79305
Device Sequence Number389439
Product Code GAM
UDI-Device Identifier10705031042650
UDI-Public10705031042650
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue NumberJ741D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2019
Initial Report FDA Received Date03/06/2019
Patient Sequence Number1